Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 169, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 2, 2000, 12:26 PM CDT for Dickey County, North Dakota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 2, 2000, 12:26 PM CDT (17:26 UTC)
- Expired
- Sep 2, 2000, 1:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 77 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 021727 SVRBIS NDC021-021815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1226 PM CDT SAT SEP 2 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 115 PM CDT * AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ELLENDALE...OR ABOUT 64 MILES SOUTH OF JAMESTOWN...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FULLERTON AT 1235 PM CDT GUELPH AT 1240 PM CDT LUDDEN AT 1245 PM CDT OAKES AT 1250 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4627 9869 4594 9857 4596 9802 4629 9803 JV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:30 AM CDT, 9 hours 56 minutes earlier.
Area forecast discussion, Sep 2, 2:30 AM CDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 AM CDT SAT SEP 2 2000 FRONTAL SURFACE WILL LIFT NORTHWARD ACROSS THE STATE TODAY AND THEN STALL. A VORT MAX PROGGED TO NORTHWEST SD BY DAYBREAK WILL INTERACT WITH THE FRONT TO PRODUCE ABUNDANT THUNDERSTORM ACTIVITY OVER WESTERN NORTH DAKOTA THIS MORNING...SHIFTING TO PRIMARILY NORTHERN PORTIONS OF THE FORECAST AREA LATE THIS AFTERNOON AND EVENING. AFTER THIS WAVE THERE IS LITTLE IN THE WAY OF IMPULSES THROUGH SUNDAY...HOWEVER MODERATE TO MAJOR INSTABILITY WILL REMAIN CENTERED ALONG THE STALLED FRONT IN NORTHERN NORTH DAKOTA. TODAY'S ACTIVITY MAY PRODUCE HEAVY RAIN...AS WITNESSED IN WILLISTON EARLIER THIS MORNING. CUT MOS TEMPERATURES A BIT TO MATCH TREND OF PREVIOUS FORECAST AND BECAUSE OF THE CHANCE OF ABUNDANT LOW CLOUDINESS BEFORE AND AFTER THE CONVECTION. .BIS...NONE. RSL RSL
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 12:14 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 31 min |
| Sep 2, 3:26 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 34 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.